Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 576, NWS Atlanta, GA

December 10, 2008Haralson County, Paulding County, Polk County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Dec 10, 2008, 7:39 AM EST for Haralson County, Paulding County, Polk County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 10, 2008, 7:39 AM EST (12:39 UTC)
Expired
Dec 10, 2008, 8:12 AM EST
In force
33 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Haralson County, GA, Paulding County, GA, Polk County, GA

The radar

The Atlanta radar (KFFC), 85 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 10, 2:41 AM ESTTornado WatchSPC5 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 388 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
552 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
388 m²/s²
0-3 km storm-relative helicity
447 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 101239
SVRFFC
GAC143-223-233-101330-
/O.NEW.KFFC.SV.W.0576.081210T1239Z-081210T1330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
739 AM EST WED DEC 10 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HARALSON COUNTY IN NORTHWEST GEORGIA
  NORTHERN PAULDING COUNTY IN NORTHWEST GEORGIA
  EASTERN POLK COUNTY IN NORTHWEST GEORGIA

* UNTIL 830 AM EST

* AT 737 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED NEAR FELTON...MOVING NORTHEAST AT 40
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FISH
  CREEK...ROCKMART AND ARAGON.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST WEDNESDAY MORNING 
FOR NORTHWESTERN GEORGIA.

IF YOU SEE WIND DAMAGE  OR SIGNIFICANT FLOODING...WAIT UNTIL THE 
STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL 
FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3400 8522 3410 8504 3409 8504 3409 8495
      3408 8494 3409 8489 3408 8474 3398 8473
      3378 8525 3393 8533
TIME...MOT...LOC 1239Z 240DEG 34KT 3392 8520

$$
2 follow-up statements
000 
WWUS52 KFFC 101306
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
806 AM EST WED DEC 10 2008

GAC143-233-101316-
/O.CAN.KFFC.SV.W.0576.000000T0000Z-081210T1330Z/
HARALSON GA-POLK GA-
806 AM EST WED DEC 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN POLK AND NORTHEASTERN
HARALSON COUNTIES IS CANCELLED...

RADAR INDICATES THAT THE STRONGEST PORTIONS OF THE THUNDERSTORMS 
HAVE EXITED POLK AND HARALSON COUNTIES. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EST WEDNESDAY
AFTERNOON FOR NORTHERN GEORGIA.

IF YOU SEE WIND DAMAGE OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER 
THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE 
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3396 8498 3408 8492 3408 8474 3398 8473
      3398 8474 3387 8503 3390 8503 3391 8504
      3395 8505
TIME...MOT...LOC 1306Z 240DEG 34KT 3404 8493

$$

GAC223-101330-
/O.CON.KFFC.SV.W.0576.000000T0000Z-081210T1330Z/
PAULDING GA-
806 AM EST WED DEC 10 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM EST
FOR NORTHERN PAULDING COUNTY...

AT 804 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF YORKVILLE...MOVING
NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EST WEDNESDAY
AFTERNOON FOR NORTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3396 8498 3408 8492 3408 8474 3398 8473
      3398 8474 3387 8503 3390 8503 3391 8504
      3395 8505
TIME...MOT...LOC 1306Z 240DEG 34KT 3404 8493

$$
000 
WWUS52 KFFC 101312
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
812 AM EST WED DEC 10 2008

GAC223-101322-
/O.CAN.KFFC.SV.W.0576.000000T0000Z-081210T1330Z/
PAULDING GA-
812 AM EST WED DEC 10 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PAULDING COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE 
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 40 MPH AND HEAVY 
RAIN ARE STILL POSSIBLE WITH THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM EST WEDNESDAY
AFTERNOON FOR NORTHERN GEORGIA.

IF YOU SEE WIND DAMAGE OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER 
THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE 
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3396 8498 3408 8492 3408 8474 3398 8473
      3398 8474 3387 8503 3390 8503 3391 8504
      3395 8505
TIME...MOT...LOC 1312Z 240DEG 34KT 3406 8486

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 5:45 AM EST, 1 hour 54 minutes earlier.

Area forecast discussion, Dec 10, 5:45 AM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 AM EST WED DEC 10 2008

.SHORT TERM /TODAY THROUGH FRIDAY/...

SHORT TERM IS AWFULLY BUSY. SOUTHERLY FLOW IN FULL FORCE WITH
FRONT APPROACHING. MODELS COMING INTO AGREEMENT WITH THE UPPER LOW
THAT WILL CUT OFF OVER THE SOUTHEAST. ECMWF WAS MOVING THIS SYSTEM
OUT A LITTLE FASTER BUT THE NEW 00Z RUN HAS SLOWED IT DOWN. STILL
NOT AS COLD AS THE GFS BUT WITH IT COMING MORE INTO LINE WITH THE
OTHER SHORT-TERM MODELS...CONFIDENCE IS HIGHER ON EVOLUTION OF THE
SYSTEM. MORE ON THAT BELOW. TEMPS TODAY WILL BE TRICKY (YESTERDAY
DIDNT TURN OUT TOO WELL)...MANY AREAS WILL SEE A 12Z HIGH. HAVE
GONE GENERALLY WITH MAV TEMPS WITH ADJUSTMENTS FOR THE DIURNAL
CURVE...AND HOPE THAT ITLL WORK OUT BETTER THAN YESTERDAY.

STRONG LLJ ASSOCIATED WITH THE FRONT IS MOVING THROUGH NORTH
GEORGIA NOW. MOMENTUM CAN EASILY BE TRANSFERRED DOWN TO THE
SURFACE UNTIL THE STRONGEST OF THESE WINDS MOVE THROUGH...SO HAVE
EXTENDED THE WIND ADVISORY IN THE MOUNTAINS THROUGH 18Z. IN
ADDITION WITH THE RAINFALL CONCERNS HAVE ISSUED FLASH FLOOD WATCH
FOR TODAY...MORE ON THAT IN THE HYDRO SECTION.

INSTABILITY NOT ALL THAT IMPRESSIVE BUT SBCAPES RANGE FROM NEAR
500 IN CENTRAL GEORGIA TO AROUND 100 (OR JUST UNDER) IN NORTH
GEORGIA...DEPENDING ON WHICH MODEL YOU CHOOSE. THIS COMBINED WITH
THE INCREDIBLE SHEAR...400-600 M2/S2...AND SPC MESOANALYSES
INDICATE POTENTIALLY HIGHER SHEAR VALUES...IT WONT TAKE MUCH CAPE
TO GET THINGS GOING. HAVE INCLUDED THUNDER EVERYWHERE TODAY...
ADJUSTING IT FURTHER SOUTH AND EAST THROUGH THURSDAY. SWODY2 PUTS
US IN A SLIGHT RISK IN EASTERN ZONES...THIS WOULD BE EARLY IN THE
PERIOD IN THE VICINITY OF THE SURFACE LOW WITH STRONG SOUTHEAST
INFLOW AND THE APPROACHING UPPER LOW TO SHARPLY INCREASE LAPSE
RATES WITH DECREASING TEMPS ALOFT. AM NOT INCLUDING SEVERE WORDING
IN THE GRIDS JUST YET FOR THURSDAY BUT WILL HAVE TO BE MONITORED.

OTHER ASPECT WITH APPROACHING UPPER LOW IS LATE THURSDAY INTO
EARLY FRIDAY...TEMPS ALOFT DECREASE RAPIDLY AND WITH THE STRENGTH
OF THE SURFACE LOW WRAPPING MOISTURE AROUND IT...IT DOES LOOK LIKE
PORTIONS OF THE SOUTHEAST MAY ACTUALLY GET SNOW. GROUND TEMPS ARE
KIND OF WARM THOUGH SO NOT SURE HOW ALL THIS WILL PLAY OUT.
LOCATION OF THE UPPER LOW PUTS BEST CHANCES OVER MS/AL...BUT AS
THE LOW LIFTS OUT IT DOES GIVE PORTIONS OF NORTH GEORGIA A QUICK
SHOT LATE THURSDAY INTO EARLY FRIDAY. BECAUSE WERE IN SUCH WARM
FLOW DUE TO LOCATION OF SURFACE LOW FOR SO LONG ON THURSDAY...
SURFACE TEMPS WONT QUITE HAVE A CHANCE TO COOL THAT MUCH.
HOWEVER...HAVE INCLUDED A RAIN/SNOW MIX AND IT IS POSSIBLE THAT
THE HIGHER ELEVATIONS OF THE MOUNTAINS MAY GET SOME LIGHT
ACCUMULATIONS...WILL WAIT FOR LATER FORECASTS TO NARROW THIS DOWN
AS THESE MODELS HAVE BEEN ALL OVER THE PLACE THE LAST FEW DAYS.
FOR NOW...NOT ALL THAT EXCITED ABOUT IT BUT FELT IT PRUDENT TO
INCLUDE THE MIX IN THE GRIDS ESPECIALLY GIVEN CONCERNS IN MS/AL.

COOLER ON FRIDAY AS HIGH PRESSURE BUILDS IN AND NORTHERLY FLOW AT
THE SURFACE WITH LARGE UPPER TROUGH ALOFT.

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...

FLOW RETURNS TO NEAR ZONAL FOR THE BEGINNING OF THE EXTENDED AS
HIGH PRESSURE ZIPS THROUGH AND MOVES OFFSHORE. THE HIGH HAS A HARD
TIME TOTALLY ERODING AND WEDGES AGAINST THE APPALACHIANS...KEEPING
A SLIGHTLY COOLER EASTERLY FETCH OVER PORTIONS OF THE AREA. HOWEVER
WITH RIDGING ALOFT WE DO EVENTUALLY RETURN TO A WARMER PATTERN.
SOME DISAGREEMENT STILL ON A WEAK FRONT THAT MAY AFFECT THE AREA
LATE IN THE EXTENDED...STILL HAVE NOT INCLUDED ANY POPS WITH IT AT
THIS TIME.

&&

.HYDROLOGY...

COMBINATION OF ISENTROPIC UPGLIDE...WEAK UPSLOPE FLOW...AND STRONG
MOISTURE TRANSPORT VECTORS STRAIGHT OUT OF THE WIDE OPEN GULF HAVE
LED TO WIDESPREAD AMOUNTS OF 3-4 ACROSS PORTIONS OF NORTHERN
ALABAMA. AS THIS MOVES EAST IT LOSES SOME OF THE MOISTURE SURGE
BUT UPSLOPE FLOW INCREASES AS THE SYSTEM APPROACHES THE
APPALACHIANS. FFG VALUES RANGE FROM 2-3 DEPENDING ON LOCATION
(LOWER FOR THE METRO AREA) AND WITH FLOODING REPORTS OUT OF
ALABAMA...FELT IT PRUDENT TO ISSUE FLASH FLOOD WATCH FOR PORTIONS
OF NORTH GEORGIA TODAY. NOT SURE IF METRO ATLANTA WILL SEE THESE
HIGH AMOUNTS...BUT BEST TO GO AHEAD AND INCLUDE IT FACTORING IN
THE URBAN SETTING. WILL HAVE IT RUN THROUGH THIS AFTERNOON AS THE
STRONGEST UPSLOPE WINDS MOVE THROUGH...BUT THERE MAY BE ANOTHER
CONCERN FOR THURSDAY. BY THEN...SOILS WILL BE SATURATED AND
SOUTHEAST FLOW AHEAD OF THE SURFACE (AND UPPER) LOW WILL ADD TO
CONCERN FOR THE MOUNTAINS. THIS WILL HAVE TO BE REEVALUATED.

TDP
&&

.AVIATION...
MVFR (OR BETTER) CONDITIONS HOLDING ACROSS MUCH OF THE CWA SO FAR
THIS MORNING...BUT SHOULD SEE CONDITIONS DETERIOATE AS BROAD AREA OF
RAIN WITH EMBEDDED LINE OF THUNDERSTORMS CONTINUE TO PUSH INTO/AND
ACROSS NORTHWEST GEORGIA. ESTIMATE LINE REACHING NORTHERN TAF SITES
13Z-15Z TIME FRAME. LOOK FOR WIDESPREAD IFR CIGS TO BECOME THE RULE
MOST TAF SITES BY 15Z AND PLAN TO SHOW LITTLE IMPROVEMENT THROUGH
MUCH OF REMAINING TAF PERIOD. VSBYS SHOULD VARY BETWEEN IFR TO MVFR
IN RAIN/SCT TSTORMS. WINDS WILL BE A CHALLEDGE...GENERALLY REMAINING
SOUTH TO SOUTHEAST AHEAD OF THE FRONT...THEN SWINGING AROUND
NORTH/NORTHEAST TONIGHT AS WAVE DEVELOPS AND MOVES ALONG THE
BOUNDARY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          63  53  58  37  55 / 100 100 100  40   5
ATLANTA         63  52  55  33  53 / 100 100 100  30   5
BLAIRSVILLE     60  50  55  31  46 / 100 100 100  50   5
CARTERSVILLE    61  49  53  32  50 / 100 100 100  40   5
COLUMBUS        69  56  58  36  56 / 100 100  90  30   5
GAINESVILLE     59  51  55  36  51 / 100 100 100  40   5
MACON           71  57  60  36  59 / 100 100  90  30   5
ROME            60  50  51  34  50 / 100  90 100  40   5
PEACHTREE CITY  65  52  56  33  54 / 100 100  90  30   5
VIDALIA         75  57  64  42  59 /  60  80  80  30   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 AM EST THIS MORNING THROUGH THIS
AFTERNOON FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...
CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...CLAYTON...COBB...
COWETA...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...
FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...HARALSON...
HEARD...JACKSON...LUMPKIN...MURRAY...NORTH FULTON...PAULDING...
PICKENS...POLK...SOUTH FULTON...TOWNS...UNION...WALKER...WHITE...
WHITFIELD.

TORNADO WATCH UNTIL 9 AM EST THIS MORNING FOR THE FOLLOWING
ZONES: BARTOW...CARROLL...CHATTOOGA...FLOYD...GORDON...
HARALSON...HEARD...PAULDING...POLK.

WIND ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR THE FOLLOWING
ZONES: BANKS...BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE...
DAWSON...FANNIN...FLOYD...FORSYTH...GILMER...GORDON...HALL...
LUMPKIN...MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE...
WHITFIELD.

&&

TDP
Hazardous weather outlook, Dec 10, 6:10 AM EST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
610 AM EST WED DEC 10 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
610 AM EST WED DEC 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS AND FLOODING RAINS POSSIBLE TODAY.

.SYNOPSIS...
A WARM FRONT STRETCHING ACROSS EXTREME NORTH GEORGIA WILL
CONTINUE TO DRIFT NORTHWARD AS A COLD FRONT MOVES EAST FROM THE
LOWER MISSISSIPPI RIVER VALLEY REGION.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE DAMAGING WINDS AND FLOODING RAINS.

.DISCUSSION...
WINDS WILL CONTINUE TO BE GUSTY ACROSS PORTIONS OF NORTH GEORGIA
THIS MORNING...ESPECIALLY IN THE HIGHER ELEVATIONS OF THE
NORTHEAST GEORGIA MOUNTAINS. SEE THE LATEST WIND ADVISORY FOR
ADDITIONAL INFORMATION. SCATTERED THUNDERSTORMS ARE EXPECTED
ACROSS MUCH OF NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT...AS A
COLD FRONT MAKES ITS WAY ACROSS THE STATE. SOME OF THESE
THUNDERSTORMS MAY BE SEVERE TODAY...AS A STRONG LOW LEVEL JET AND LOW
LEVEL SHEAR TRANSLATES ACROSS THE AREA. DAMAGING WINDS AND
FLOODING RAINS WILL BE POSSIBLE. THE BEST CHANCE FOR SEVERE
STORMS WILL BE SOUTH OF A CARROLLTON TO GAINESVILLE LINE.
THE BEST CHANCE FOR FLOODING RAINS WILL BE NORTH OF A LAGRANGE TO
ATHENS LINE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON THURSDAY. ISOLATED
SEVERE THUNDERSTORMS MAY BE POSSIBLE...MAINLY OVER EAST GEORGIA.
THERE IS A SLIGHT CHANCE FOR SNOW OVER EXTREME NORTH GEORGIA
THURSDAY NIGHT...ESPECIALLY IN THE MOUNTAINS. NO HAZARDOUS WEATHER
IS EXPECTED FOR THE REST OF THE PERIOD AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE
ACTIVATION LATER TODAY.

In the hours before

Special weather statement, Dec 10, 5:01 AM EST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 AM EST WED DEC 10 2008

GAZ004-005-101045-
501 AM EST WED DEC 10 2008

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS AND HEAVY RAIN IN
WHITFIELD AND MURRAY COUNTIES UNTIL 545 AM EST...

AT 457 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ROCKY FACE TO 5 MILES SOUTHWEST OF
TILTON...MOVING EAST AT 25 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WHITFIELD
AND MURRAY COUNTIES THROUGH 545 AM EST. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE ROCKY FACE...DALTON...TILTON...VARNELL...
COHUTTA...DAWNVILLE...HOLLEY...CHATSWORTH...SUMAC...ETON...GREGORY...
RAMHURST...FORT MOUNTAIN STATE PARK...CRANDALL AND CISCO.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
UNSECURED OBJECTS AROUND.
Special weather statement, Dec 10, 5:53 AM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
553 AM EST WED DEC 10 2008

GAZ002-004-011-012-019-101130-
553 AM EST WED DEC 10 2008

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN FLOYD...CHATTOOGA...
GORDON...WALKER AND WHITFIELD COUNTIES UNTIL 630 AM EST...

AT 552 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF TIDINGS...MOVING NORTHEAST AT 45
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE WIND GUSTS TO 45 MPH AS WELL
AS VERY HEAVY RAINFALL AS IT MOVES ACROSS FLOYD...CHATTOOGA...
GORDON...WALKER AND WHITFIELD COUNTIES THROUGH 630 AM EST. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE TIDINGS...TRION...
EVERETT SPRINGS...VILLNOW...OOSTANAULA...SUGAR VALLEY...CALHOUN AND
RESACA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
Local storm report, Dec 10, 5:59 AM EST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
559 AM EST WED DEC 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 AM     FLASH FLOOD      SUMMERVILLE             34.48N 85.35W
12/10/2008                   CHATTOOGA          GA   COUNTY OFFICIAL

            SEVERAL ROADS IN THE CITY CLOSED DUE TO HIGH WATER. ROADS
            IN SEVERAL OTHER PORTIONS OF THE COUNTY CLOSED AS WELL.

&&

TDP
Special weather statement, Dec 10, 6:31 AM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
631 AM EST WED DEC 10 2008

GAZ011-019-101215-
631 AM EST WED DEC 10 2008

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN FLOYD AND CHATTOOGA
COUNTIES UNTIL 715 AM EST...

AT 627 AM EST/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM TIDINGS TO 21 MILES WEST OF CAVE
SPRING...MOVING EAST AT 30 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS FLOYD AND
CHATTOOGA COUNTIES THROUGH 715 AM EST. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE TIDINGS...JAMES H. FLOYD STATE PARK...HOLLAND...
COOSA...TRION...ARMUCHEE...EVERETT SPRINGS...ROME...SHANNON...CAVE
SPRING...PINSON AND LINDALE.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Dec 10, 7:21 AM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
721 AM EST WED DEC 10 2008

GAZ030-031-041-042-101300-
721 AM EST WED DEC 10 2008

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN CARROLL...
HARALSON...PAULDING AND POLK COUNTIES UNTIL 800 AM EST...

AT 720 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM CEDARTOWN TO 20 MILES WEST OF
JAKE...MOVING EAST AT 35 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
CARROLL...HARALSON...PAULDING AND POLK COUNTIES THROUGH 800 AM EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ESOM HILL...
CEDARTOWN...TALLAPOOSA...FELTON...FISH CREEK...BUCHANAN...BUDAPEST...
ARAGON...VAN WERT...WACO...ROCKMART...YORKVILLE...JAKE...DRAKETOWN
AND BREMEN.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND. IN ADDITION...THESE THUNDERSTORMS
WERE PRODUCING RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. RUNOFF FROM
THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND
STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES.
Special weather statement, Dec 10, 7:32 AM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
732 AM EST WED DEC 10 2008

GAZ007-012-013-020-021-101300-
732 AM EST WED DEC 10 2008

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN CHEROKEE...BARTOW...
PICKENS...GORDON AND GILMER COUNTIES UNTIL 800 AM EST...

AT 729 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FAIRMOUNT...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
CHEROKEE...BARTOW...PICKENS...GORDON AND GILMER COUNTIES THROUGH 800
AM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE FUNKHOUSER...
RANGER...FAIRMOUNT...HINTON...BLAINE...WHITESTONE...TALONA...
JASPER...TALKING ROCK...ROY...CARTECAY...PISGAH AND MARION.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

IN ADDITION...THESE THUNDERSTORMS ARE PRODUCING RAINFALL RATES OF 1
TO 2 INCHES PER HOUR. RUNOFF FROM THESE STORMS WILL CAUSE MINOR
FLOODING OF SMALL CREEKS AND STREAMS...URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 4:25 AM ESTFlash Flood WatchFFCBanks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 30 more6 hr
Dec 10, 5:22 AM ESTTornado WarningFFCChattooga38 min
Dec 10, 5:53 AM ESTFlash Flood WarningFFCChattooga, Fannin, Floyd, Gilmer, Gordon, Murray and 2 more6 hr
Dec 10, 7:59 AM ESTSevere Thunderstorm WarningFFCCarroll34 min
Dec 10, 8:15 AM ESTHigh Wind WarningFFCFannin, Gilmer, Lumpkin, Towns, Union, White3 hr
Dec 10, 9:46 AM ESTSevere Thunderstorm WarningFFCDeKalb, Henry, Rockdale29 min
Dec 10, 10:11 AM ESTRiver Flood WarningFFCDade6 hr
Dec 10, 10:49 AM ESTFlood WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more28 hr
Dec 10, 2:30 PM ESTRiver Flood WarningFFCForsyth, Fulton31 hr
Dec 10, 3:03 PM ESTTornado WarningFFCWilkinson27 min
Dec 10, 4:23 PM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more41 hr
Dec 10, 5:30 PM ESTTornado WarningFFCEmanuel, Treutlen28 min
Dec 10, 5:58 PM ESTAreal Flood WarningFFCForsyth4 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.